Alert archive / Texas / High Wind Warnings in 2009

High Wind Warning 38, NWS Midland/Odessa, TX

December 3, 2009

NWS Midland/Odessa, TX issued this high wind warning at Dec 3, 2009, 4:55 AM CST. It took effect at Dec 3, 2009, 6:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 3, 2009, 4:55 AM CST (10:55 UTC)
In effect from
Dec 3, 2009, 6:00 PM CST
Expired
Dec 4, 2009, 5:02 AM CST
In force
11 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 031055
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
455 AM CST THU DEC 3 2009

...STRONG WINDS WILL AFFECT GUADALUPE PASS TONIGHT...

.A MODIFIED ARCTIC AIRMASS WILL MOVE SOUTH INTO THE REGION TODAY.
THE SURFACE PRESSURE GRADIENT WILL INCREASE OVER THE AREA AND
ALLOW WIND SPEEDS OF 25 TO 35 MPH TO PERSIST THROUGH GUADALUPE
PASS.  TONIGHT...THE COLD AIR WILL FUNNEL THROUGH GUADALUPE PASS
AND INCREASE WIND SPEEDS TO 35 TO 45 MPH...WITH WIND CHILLS
DROPPING INTO THE SINGLE DIGITS.  THESE STRONG WINDS WILL CONTINUE
INTO EARLY FRIDAY MORNING...THEN BEGIN TO DECREASE IN THE
AFTERNOON.

TXZ258-032200-
/O.UPG.KMAF.HW.A.0025.091204T0300Z-091204T1000Z/
/O.NEW.KMAF.HW.W.0038.091204T0000Z-091204T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
355 AM MST THU DEC 3 2009

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG...NORTHEAST WINDS OF 40 TO NEAR 45 MPH ARE LIKELY
BEGINNING THURSDAY EVENING AND CONTINUING INTO EARLY FRIDAY
MORNING.  WIND SPEEDS ARE EXPECTED TO SLOWLY DECREASE THROUGH
FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
000 
WWUS74 KMAF 032002
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
202 PM CST THU DEC 3 2009

...STRONG WINDS WILL AFFECT GUADALUPE PASS TONIGHT...

.AN ARCTIC AIR MASS WILL CONTINUE TO FILTER INTO THE REGION 
TONIGHT. THE SURFACE PRESSURE GRADIENT WILL INCREASE OVER THE
AREA AND ALLOW NORTHEAST WINDS OF 35 TO 45 MPH TO FUNNEL THROUGH
GUADALUPE PASS. 

TXZ258-041200-
/O.CON.KMAF.HW.W.0038.091204T0000Z-091204T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
102 PM MST THU DEC 3 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 AM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM MST FRIDAY. 

STRONG NORTHEAST WINDS OF 35 TO NEAR 45 MPH ARE LIKELY BEGINNING
THIS EVENING AND WILL CONTINUE INTO EARLY FRIDAY MORNING. WIND
SPEEDS ARE EXPECTED TO SLOWLY DECREASE DURING THE DAY FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS74 KMAF 041102
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
502 AM CST FRI DEC 4 2009

TXZ258-041215-
/O.CAN.KMAF.HW.W.0038.000000T0000Z-091204T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
402 AM MST FRI DEC 4 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WARNING FOR GUADALUPE PASS.

EASTERLY GAP WINDS WILL REMAIN WELL BELOW 40 MPH EARLY THIS
MORNING. THUS...THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 2, 10:42 PM CST, 6 hours 13 minutes earlier.

Area forecast discussion, Dec 2, 10:42 PM CST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1042 PM CST WED DEC 2 2009

.DISCUSSION...

SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...

MAIN AVIATION CONCERNS OVER THE NEXT 24 HRS WILL BE CIGS.  CIGS HAVE
IMPROVED OVER THE LAST 8 HRS TO VFR ALL TERMINALS XCPT
KFST/KPEQ...WHICH REMAIN MVFR.  HOWEVER...FORECAST SOUNDINGS SUGGEST
CONDITIONS WILL CONTINUE TO IMPROVE TO VFR EVERYWHERE BY EARLY
AFTERNOON THURSDAY.  MODELS HAVE SLOWED THE TROUGH A LITTLE OVER THE
PAST 24 HRS...AND CIGS SHOULDN/T REALLY CRATER UNTIL AFTER 06Z
FRIDAY.  THUS...ALL TERMINALS ARE EXPECTED TO REMAIN VFR FOR THE
LATTER PATER OF THE FORECAST PERIOD.  THE ONLY EXCEPTIONS MAY BE
KCNM/KHOB...WHICH COULD SEE MVFR CONDITIONS AND FLURRIES AFTER 00Z
FRIDAY.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WATCH FROM THURSDAY EVENING THROUGH LATE THURSDAY
     NIGHT FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

44
Hazardous weather outlook, Dec 3, 4:44 AM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
444 AM CST THU DEC 3 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-041045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
444 AM CST THU DEC 3 2009 /344 AM MST THU DEC 3 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

COLD CONDITIONS ARE EXPECTED AREAWIDE TODAY AS A MODIFIED ARCTIC
AIRMASS CONTINUES TO BUILD INTO THE REGION.  NORTH TO NORTHEAST
WINDS OF 10 TO 15 MPH WILL COMBINE WITH TEMPERATURES IN THE 20S AND
30S TO PRODUCE WIND CHILLS IN THE TEENS AND 20S THROUGH THE DAY.
ALSO LOCALIZED FREEZING FOG WILL LIKELY OCCUR IN AND NEAR THE
GUADALUPE AND DAVIS MOUNTAINS...VAN HORN AREA AND MARFA PLATEAU THIS
MORNING.  VISIBILITIES MAY DROP BELOW ONE MILE AT TIMES.

THERE IS A CHANCE OF LIGHT SNOW OVER THE SOUTHEAST NEW MEXICO PLAINS
AND GUADALUPE MOUNTAINS TODAY...FOLLOWED BY COLDER TEMPERATURES AND
A CHANCE OF SNOW IN MOST LOCATIONS ACROSS SOUTHEAST NEW MEXICO AND
WEST TEXAS TONIGHT.  SNOWFALL AMOUNTS OVER SOUTHEAST NEW MEXICO AND
THE GUADALUPE MOUNTAINS ARE EXPECTED TO REMAIN BELOW AN INCH THROUGH
THE DAY...BUT 1 TO 3 INCHES OF ACCUMULATION ARE EXPECTED
OVERNIGHT...IN ADDITION TO LOCATIONS ALONG AND WEST OF A
SEMINOLE...ANDREWS...MONAHANS AND ALPINE LINE.  A WINTER WEATHER
ADVISORY IS IN EFFECT FOR THESE LOCATIONS FROM 6 PM CST THIS EVENING
TO 6 AM CST FRIDAY MORNING.  DUE TO TEMPERATURES IN THE 20S...ROADS
WILL LIKELY BECOME ICY.

FURTHER EAST...A TRACE TO 2 INCHES OF SNOWFALL WILL BE POSSIBLE
TONIGHT.  MOTORISTS ARE URGED TO SLOW DOWN AND USE CAUTION SINCE
TEMPERATURES IN THE 20S IN MOST LOCATIONS WILL ALLOW BRIDGES AND
OVERPASSES...AND SOME ROADWAYS TO BECOME SLICK.

NORTHEAST WINDS OF 25 TO 35 MPH WILL FUNNEL THROUGH GUADALUPE PASS
TODAY...BUT ARE EXPECTED TO RISE TO 35 TO 45 MPH TONIGHT.
THEREFORE...A HIGH WIND WARNING IS IN EFFECT FOR GUADALUPE PASS
FROM 6 PM CST THIS EVENING UNTIL 6 AM CST FRIDAY MORNING.  WIND
CHILL READINGS IN THE SINGLE DIGITS AND TEENS WILL RESULT IN AND
NEAR GUADALUPE PASS AS HIGH TEMPERATURES TODAY WILL STAY BELOW
FREEZING AND THE LOWS TONIGHT WILL BE IN THE TEENS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT SNOW WILL CONTINUE TO BE POSSIBLE OVER ALL OF SOUTHEAST NEW
MEXICO AND WEST TEXAS FRIDAY MORNING BEFORE THE PRECIPITATION MOVES
EAST OF THE REGION.  ADDITIONAL SNOWFALL AMOUNTS ARE EXPECTED TO BE
LESS THAN AN INCH AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Dec 2, 11:33 PM CST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1133 PM CST WED DEC 2 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-031100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...
MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
1133 PM CST WED DEC 2 2009 /1033 PM MST WED DEC 2 2009/

...COLD TEMPERATURES AND LIGHT TO MODERATE SNOW TO AFFECT ALL OF
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS FRIDAY MORNING...

COLD...ARCTIC AIR WILL CONTINUE TO BUILD INTO THE REGION ON
THURSDAY...AND LIKELY WILL NOT ALLOW HIGH TEMPERATURES TO EXCEED
THE MID 30S ALONG AND EAST OF THE PECOS RIVER.  AS THE COLD AIR
MASS SETTLES IN THROUGH THE REST OF THE REGION THURSDAY NIGHT AND
FRIDAY...LOW TEMPERATURES FRIDAY MORNING WILL DROP INTO THE LOW
20S ACROSS SOUTHEAST NEW MEXICO...AND THE DAVIS AND GUADALUPE
MOUNTAINS.  MID TO UPPER 20S ARE EXPECTED ELSEWHERE.  HIGH
TEMPERATURES FRIDAY COULD VERY WELL STAY BELOW FREEZING OVER ALL
BUT THE RIO GRANDE RIVER VALLEY...BIG BEND REGION AND LOWER TRANS
PECOS.

THE NEXT UPPER LEVEL STORM SYSTEM IS EXPECTED TO DROP RAPIDLY SOUTH
INTO NEW MEXICO THURSDAY NIGHT...THEN REMAIN OVER THE REGION
THROUGH FRIDAY.  SINCE THERE WILL BE PLENTY OF COLD AIR ALREADY IN
PLACE...THERE WILL BE A SLIGHT CHANCE OF LIGHT SNOW OVER PORTIONS
OF SOUTHEAST NEW MEXICO TONIGHT.  THEN...SNOW CHANCES WILL
INCREASE DRASTICALLY ACROSS SOUTHEAST NEW MEXICO...THE GUADALUPE
MOUNTAINS...THE PERMIAN BASIN...AND UPPER TRANS PECOS BY EARLY
FRIDAY MORNING.  A CHANCE OF SNOW WILL PERSIST THROUGH MIDDAY
FRIDAY ACROSS MOST OF WEST TEXAS BEFORE DECREASING FRIDAY AFTERNOON
FROM NORTHWEST TO SOUTHEAST.  SNOWFALL AMOUNTS OF 1 TO 3 INCHES
COULD ACCUMULATE OVER MUCH OF THE AREA...ESPECIALLY LATE THURSDAY
NIGHT AND FRIDAY MORNING...IN WHICH CASE A WINTER WEATHER ADVISORY
WOULD BE ISSUED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR THE NATIONAL WEATHER
SERVICE WEB SITE AT WWW.SRH.NOAA.GOV/MAF FOR THE LATEST WEATHER
FORECAST.
Special weather statement, Dec 3, 4:51 AM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
451 AM CST THU DEC 3 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-032200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...
MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
451 AM CST THU DEC 3 2009 /351 AM MST THU DEC 3 2009/

...WELL BELOW NORMAL TEMPERATURES AND SNOW EXPECTED ACROSS SOUTHEAST
NEW MEXICO AND WEST TEXAS THROUGH FRIDAY...

A MODIFIED ARCTIC AIRMASS CONTINUED TO DROP SOUTH INTO THE REGION
TODAY. TEMPERATURES AROUND THE REGION WERE ALREADY IN THE 20S TO
MID 30S...BUT WITH MOSTLY CLOUDY SKIES THROUGH THE DAY...HIGH
TEMPERATURES WILL BE 15 TO 25 DEGREES BELOW NORMAL.  SINCE NORTH
TO NORTHEAST WINDS OF 10 TO 15 MPH WILL AFFECT MUCH OF THE AREA...
WIND CHILLS WILL BE IN THE TEENS AND 20S IN MOST LOCATIONS THROUGH
THE DAY...ESPECIALLY FROM THE GUADALUPE MOUNTAINS...TRANS PECOS
AND EASTWARD.  FREEZING FOG WILL AFFECT PORTIONS OF THE GUADALUPE
AND DAVIS MOUNTAINS...IN ADDITION TO THE VAN HORN AREA AND MARFA
PLATEAU THIS MORNING.  VISIBILITIES WILL DROP BELOW ONE MILE AT
TIMES...MAKING DRIVING DIFFICULT.

LIGHT SNOW WILL BE POSSIBLE OVER THE GUADALUPE AND SOUTHEAST NEW
MEXICO PLAINS TODAY WITH ACCUMULATIONS EXPECTED TO REMAIN BELOW AN
INCH.  HOWEVER...LIGHT SNOW WILL DEVELOP AND SPREAD OVER MOST OF THE
AREA TONIGHT AS TEMPERATURES DROP INTO THE TEENS AND 20S.  1 TO 3
INCHES OF SNOW IS EXPECTED TO ACCUMULATE ALONG AND WEST OF A
SEMINOLE TO ANDREWS TO MONAHANS TO ALPINE LINE OVERNIGHT...WITH
LOCALIZED AMOUNTS NEAR 4 INCHES.  THEREFORE...A WINTER WEATHER
ADVISORY IS IN EFFECT IN THESE AREAS FROM 600 PM CST THIS EVENING
UNTIL 600 AM CST FRIDAY MORNING.  ROADWAYS WILL BECOME ICY DUE TO
LOW TEMPERATURES IN THE TEENS AND 20S.

A TRACE TO 2 INCHES OF SNOWFALL WILL BE POSSIBLE OVER THE REST OF
THE AREA TONIGHT.  BRIDGES AND OVERPASSES...IN ADDITION TO SOME
ROADWAYS...WILL LIKELY BECOME ICY AS TEMPERATURES DROP BELOW
FREEZING AREAWIDE.  THERE WILL CONTINUE TO BE A CHANCE OF LIGHT SNOW
FRIDAY MORNING...AND DESPITE ONLY AN INCH OR LESS OF ADDITIONAL
ACCUMULATION...ICY ROADWAYS WILL LIKELY PLAGUE MOST LOCATIONS.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 5:00 AM CSTWinter Weather AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more29 hr
Dec 3, 2:58 PM CSTWinter Storm WarningMAF19 hr

Nearby

High Wind Warnings in Texas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.